MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in the not heavily calcified and non-tortous left common iliac artery.A 10.0 x40, 75cm charger balloon catheter was advanced for dilatation.However, during inflation at approximately 8 atmospheres, the balloon ruptured.Another 10.0 x40, 75cm charger balloon catheter was advanced; however, during inflation at 8 atmospheres, the balloon also ruptured.Both devices were removed safely from the patient's body and it was noted that both balloons had visible pinholes.The procedure was completed with another of same device.No patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in the not heavily calcified and non-tortuous left common iliac artery.A 10.0 x40, 75cm charger balloon catheter was advanced for dilatation.However, during inflation at approximately 8 atmospheres, the balloon ruptured.Another 10.0 x40, 75cm charger balloon catheter was advanced; however, during inflation at 8 atmospheres, the balloon also ruptured.Both devices were removed safely from the patient's body and it was noted that both balloons had visible pinholes.The procedure was completed with another of same device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: charger was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 4mm proximal from the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no issues with the shaft of the device.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11409042
Report Number2134265-2021-02723
Device Sequence Number4053319
Product Code FGE
UDI-Device Identifier08714729803799
UDI-Public08714729803799
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026283031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR